Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 53, NWS Goodland, KS

June 11, 2010Kit Carson County, Colorado

NWS Goodland, KS issued this tornado warning at Jun 11, 2010, 7:24 PM MDT for Kit Carson County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2010, 7:24 PM MDT (01:24 UTC)
Expired
Jun 11, 2010, 8:20 PM MDT
In force
56 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:30 PM MDTFUNNEL CLOUD10 W Stratton, COREPORTED BY FIRE FIGHTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 6:34 PM MDTTornado WatchSPC5 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WFUS53 KGLD 120124
TORGLD
COC063-120230-
/O.NEW.KGLD.TO.W.0053.100612T0124Z-100612T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 830 PM MDT

* AT 722 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
  ARRIBA...OR 13 MILES WEST OF FLAGLER. DOPPLER RADAR SHOWED THIS
  TORNADO MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLAGLER...SEIBERT...VONA...STRATTON AND BETHUNE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 429. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3956 10315 3957 10237 3917 10243 3918 10315
TIME...MOT...LOC 0125Z 270DEG 33KT 3933 10327

$$

JRM
4 follow-up statements
923 
WWUS53 KGLD 120132
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT FRI JUN 11 2010

COC063-120230-
/O.CON.KGLD.TO.W.0053.000000T0000Z-100612T0230Z/
KIT CARSON CO-
732 PM MDT FRI JUN 11 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN KIT CARSON COUNTY
UNTIL 830 PM MDT...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR ARRIBA...OR 11 MILES WEST OF FLAGLER...AND WAS
MOVING EAST AT 30 MPH.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES AND HAIL IN EXCESS 
OF GOLFBALL SIZE AND MEASURED WINDS NEAR 80 MPH. IF YOU ARE IN ITS 
PATH TAKE SHELTER NOW!

LOCATIONS IMPACTED INCLUDE...
  FLAGLER...SEIBERT...VONA...STRATTON AND BETHUNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3956 10315 3957 10237 3917 10243 3918 10315
TIME...MOT...LOC 0131Z 268DEG 27KT 3933 10323

$$

JRM
372 
WWUS53 KGLD 120147
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT FRI JUN 11 2010

COC063-120230-
/O.CON.KGLD.TO.W.0053.000000T0000Z-100612T0230Z/
KIT CARSON CO-
747 PM MDT FRI JUN 11 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN KIT CARSON COUNTY
UNTIL 830 PM MDT...

AT 741 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES NORTHWEST OF FLAGLER...AND WAS MOVING EAST 
AT 40 MPH. BRIEF TORNADOES...LARGE HAIL IN EXCESS OF GOLFBALL SIZE 
AND STRONG WINDS TO AROUND 80 MPH HAVE ALSO BEEN REPORTED WITH THIS 
STORM. 

LOCATIONS IMPACTED INCLUDE...
  FLAGLER...SEIBERT...VONA...STRATTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3956 10315 3957 10237 3917 10243 3918 10315
TIME...MOT...LOC 0145Z 273DEG 35KT 3936 10311

$$

JRM
865 
WWUS53 KGLD 120152
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT FRI JUN 11 2010

COC063-120230-
/O.CON.KGLD.TO.W.0053.000000T0000Z-100612T0230Z/
KIT CARSON CO-
752 PM MDT FRI JUN 11 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN KIT CARSON COUNTY
UNTIL 830 PM MDT...

AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES NORTH OF FLAGLER...AND WAS MOVING EAST AT 
40 MPH. AT 745 PM MDT...STORM CHASERS REPORTED GOLFBALL SIZE HAIL 12 
MILES TO THE NORTHEAST OF ARRIBA. 

LOCATIONS IMPACTED INCLUDE...
  SEIBERT...VONA...STRATTON AND BETHUNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3956 10315 3957 10237 3917 10243 3918 10315
TIME...MOT...LOC 0151Z 266DEG 33KT 3937 10304

$$

JRM
460 
WWUS53 KGLD 120220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT FRI JUN 11 2010

COC063-120229-
/O.CAN.KGLD.TO.W.0053.000000T0000Z-100612T0230Z/
KIT CARSON CO-
820 PM MDT FRI JUN 11 2010

...THE TORNADO WARNING FOR WESTERN KIT CARSON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING NO LONGER APPEARS CAPABLE OF 
PRODUCING A TORNADO. LARGE HAIL TO AROUND GOLFBALL SIZE AND STRONG 
WINDS IN EXCESS OF 70 MPH ARE POSSIBLE WITH THIS STORM...AND A 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT.

LAT...LON 3956 10315 3957 10237 3917 10243 3918 10315
TIME...MOT...LOC 0219Z 266DEG 33KT 3939 10271

$$

JRM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 11, 5:16 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 11, 5:16 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT FRI JUN 11 2010

.SHORT TERM... (TONIGHT - MONDAY)
215 PM MDT FRI JUN 11 2010

THERE WILL BE TWO AREAS TO WATCH THIS AFTERNOON/EVENING FOR
CONVECTIVE INITIATION. THE FIRST WILL BE THE POST FRONTAL UPSLOPE
REGION OF NORTHEAST COLORADO. MODELS ARE IN GOOD AGREEMENT HERE WITH
COPIOUS QPF SIMILAR TO YESTERDAY. THE OTHER AREA WILL BE THE OLD
FRONTAL BOUNDARY...WHICH WAS NEAR A MCCOOK TO LEOTI LINE AT 19Z AND
IS DISCERNIBLE ON KGLD RADAR AS A FINE LINE RETREATING WESTWARD. OF
THE SHORT TERM MODELS...THE RUC HAS THE BEST HANDLE ON THE FRONT. IT
IS THE ONLY HI RES MODEL BREAKING OUT CONVECTION IN NW KANSAS AND TO
SHOW IT MOVING WESTWARD. IN BOTH AREAS...MEAN STORM MOTION WILL BE
190/10-20KTS WITH RIGHT MOVERS 250/10-15KTS. DEEP LAYER SHEAR IS MORE
THAN SUFFICIENT FOR SUPERCELLS WITH 30-40KTS OF FLOW AT 500MB AND
EASTERLY WINDS AT THE SURFACE VEERING TO SOUTHWEST ALOFT. EXTREME
INSTABILITY IS FORECAST EAST OF THE FRONT AND VERY UNSTABLE
CONDITIONS TO THE WEST. THE POTENTIAL IS THERE...BUT SOME NEGATIVES
INCLUDE 700MB TEMPERATURES NEAR 15C ADVECTING INTO THE EASTERN CWA
AND LACK OF STRONG SYNOPTIC SCALE FORCING. FURTHERMORE...THE
NAM...WHICH HAS A VERY GOOD TRACK RECORD AS OF LATE...IS CONFINING
PRECIPITATION TO THE FAR NORTHWEST AND SOUTHEAST AREAS AND IS
DIFFICULT TO IGNORE. SO WILL HAVE THE HIGHEST POPS IN THE NORTHWEST
ASSOCIATED WITH THE COLORADO CONVECTION WHERE CONFIDENCE IS
HIGHER...WITH MID RANGE POPS ELSEWHERE.

OVERNIGHT MCS SHOULD PUSH THE FRONTAL BOUNDARY SOUTHEAST. IT MAY TRY
TO RETURN WESTWARD AGAIN DURING THE DAY SATURDAY AND END UP
SOMEWHERE IN THE EASTERN FORECAST AREA. THERE WILL BE A LARGE
TEMPERATURE GRADIENT ACROSS THE FRONT...WITH 50S AND 60S TO THE WEST
AND 70S AND 80S TO THE EAST. THE UPPER LOW OVER THE FOUR CORNERS
WILL INCH CLOSER ON SATURDAY. THIS IS BASICALLY THE SAME SCENARIO AS
THE PAST COUPLE OF DAYS...WITH ANOTHER ROUND OF THUNDERSTORMS LIKELY
SATURDAY NIGHT.

THE UPPER SYSTEM WILL FINALLY BE EJECTING OVER THE CENTRAL ROCKIES
ON SUNDAY. IT WILL BE ACCOMPANIED BY A COLD FRONT IN THE ADJACENT
HIGH PLAINS. THE AIR MASS WILL START OUT COOL AND STABLE...BUT ANY
DEGREE OF AFTERNOON HEATING UNDER THE UNUSUALLY COLD UPPER SYSTEM
WILL RESULT IN UNSTABLE CONDITIONS AND LIKELY ANOTHER ROUND OF
THUNDERSTORMS. SHEAR WILL BE AMPLE AND WELL ORGANIZED CONVECTION
WILL AGAIN BE A POSSIBILITY.

ON MONDAY NUMERICAL MODELS MERGE THE ROCKIES LOW WITH ONE DROPPING
OUT OF CANADA INTO THE NORTHERN PLAINS. GIVEN PROXIMITY OF THE
RESULTING CUT OFF LOW OVER THE DAKOTAS AND COLD TEMPERATURES ALOFT
HARD TO RULE OUT A CHANCE OF THUNDERSTORMS. TEMPERATURES WILL
REBOUND SOMEWHAT FROM THE WEEKEND BUT REMAIN BELOW NORMAL.

.LONG TERM... (TUESDAY - FRIDAY)
215 PM MDT FRI JUN 11 2010

UPPER PATTERN THIS PERIOD WILL FEATURE A RIDGE OVER THE SOUTHERN
PLAINS AND ANOTHER TROUGH OVER THE GREAT BASIN. THIS WILL OPEN THE
DOOR FOR OCCASIONAL SHORTWAVE TROUGHS TO EJECT ACROSS THE CENTRAL
ROCKIES IN THE SOUTHWEST FLOW AHEAD OF THE MAIN TROUGH AXIS. SURFACE
PATTERN SHOWS HIGH PRESSURE CENTERED NEAR THE MID MISSISSIPPI RIVER
VALLEY...RESULTING IN PERSISTENT SOUTHEASTERLY FLOW INTO THE HIGH
PLAINS. AVAILABLE LOW LEVEL MOISTURE...THE PRESENCE OF A LEE
TROUGH...AND SYNOPTIC SCALE LIFT PROVIDED BY THE SHORTWAVE TROUGHS
SUGGEST A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THE LONG TERM
PERIOD. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL.
&&

.AVIATION...
515 PM MDT FRI JUN 11 2010

FOR THE 00Z TAFS...COMPLEX AVIATION FORECAST WITH THUNDERSTORM POTENTIAL
AT BOTH SITES THIS EVENING...FOLLOWED BY A SLOW MOVING COLD FRONT WHICH
WILL BRING MVFR/IFR CONDITIONS AND ADDITIONAL PRECIP IN ITS WAKE. IN
THE NEAR TERM...WILL KEEP CONDITIONS VFR WITH CONVECTIVE POTENTIAL AT
BOTH TERMINALS. EXACT TIMING DIFFICULT TO PIN DOWN AND THUS WILL INDICATE
POTENTIAL WITH CB GROUPS AND AMEND AS NECESSARY. STORMS WHICH DO DIRECTLY
IMPACT EITHER SITE MAY PRODUCE BRIEF MVFR/IFR CONDITIONS. OVERNIGHT
AND EARLY SATURDAY...A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE
REGION SHIFTING WINDS GRADUALLY AROUND FROM THE EAST TO THE NORTH.
CIGS WILL LOWER TO MVFR/IFR WITH LIGHT RAIN DEVELOPING.

50
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 11, 10:55 AM MDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1055 AM MDT FRI JUN 11 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1055 AM MDT FRI JUN 11 2010 /1155 AM CDT FRI JUN 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE FROM LATE
THIS AFTERNOON INTO THE OVERNIGHT HOURS. THERE WILL BE A RISK OF
SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. HOWEVER...THE GREATEST
CHANCE FOR SEVERE THUNDERSTORMS WILL OCCUR ALONG AND NORTH OF
FRONTAL BOUNDARY. BY LATER THIS AFTERNOON...THIS FRONT WILL
ROUGHLY EXTEND FROM NEAR SHARON SPRINGS TO COLBY TO NORTON. SOME
OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WITH THE POSSIBILITY OF SOME STORMS
BECOMING SEVERE WILL CONTINUE SATURDAY AND SUNDAY EVENINGS AS A
LOW PRESSURE SYSTEM BEGINS TO LIFT OUT OF THE SOUTHWESTERN UNITED
STATES ACROSS THE ROCKIES AND HIGH PLAINS. LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM MDT (4 PM CDT).

BULLER/JSL

In the hours before

Special weather statement, Jun 11, 5:42 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT FRI JUN 11 2010

KSZ003-004-015-016-120015-
DECATUR-GRAHAM-NORTON-SHERIDAN-
642 PM CDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...SHERIDAN COUNTY IN NORTHWEST KANSAS AND
GRAHAM COUNTY IN NORTHWEST KANSAS...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF STUDLEY...AND MOVING NORTH AT 20
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

STASSER
Special weather statement, Jun 11, 6:14 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT FRI JUN 11 2010

KSZ003-004-015-120045-
DECATUR-NORTON-SHERIDAN-
714 PM CDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS AND SHERIDAN COUNTY IN NORTHWEST KANSAS...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF DRESDEN...AND MOVING NORTH
AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

STASSER
Special weather statement, Jun 11, 7:07 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT FRI JUN 11 2010

COZ091-120130-
KIT CARSON COUNTY-
707 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 13 MILES WEST OF
ARRIBA...OR 23 MILES WEST OF FLAGLER...AND MOVING EAST AT 45 MPH.

GOLF BALL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS
DANGEROUS STORM.

PEOPLE IN NORTHERN KIT CARSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:15 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma42 min
Jun 11, 8:33 PM MDTTornado WarningGLDKit Carson40 min
Jun 11, 8:51 PM MDTSevere Thunderstorm WarningGLDCheyenne54 min
Jun 11, 9:01 PM MDTSevere Thunderstorm WarningGLDKit Carson29 min

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.